Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

November 2004, Volume 34 Number 11 , p 20 - 20

Author

  • MICHAEL R. COHEN RPH, MS, ScD, President of the Institute for

Abstract

Graphics

  • Figure. No caption a...

    The Joint Commission on Accreditation of Healthcare Organizations (JCAHO) requires you to use at least two patient identifiers (other than room number) when you take blood or administer medications or blood products. The following scenarios show that “wrong patient” errors can originate in various phases of the medication process:

    Mixed-up names . A pharmacist tried to access a pharmacy computer profile for a male patient named Franklin Hope (fictitious name). When he couldn't locate the profile using the patient's ID number, he entered “Franklin Hope” and patient information appeared on screen. He then noticed that the patient was identified as female and realized that he was viewing the profile for Hope Franklin!

    Mixed-up monitoring . A telemetry monitor showed that a patient had atrial fibrillation and flutter with a heart rate of 140. The physician ordered the calcium channel ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: